Wildfire, Orange
- When
- November 20, 7:30 PM PST to November 22, 4:00 PM PST
- Where
- Orange County, Yorba Linda
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 33.677, -117.776 (the zone’s center; the record gives no point)
Dry vegetation and winds gusting to 35 mph caused a brush fire to grow to 477 acres. No structures were threatened.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Dry vegetation and winds gusting to 35 mph caused a brush fire to grow to 477 acres. No structures were threatened. Two fire fighters suffered from heat exhaustion and dehydration.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Nov 20, 2:00 PM PST, 5 hours 30 minutes earlier.
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST WED NOV 20 2002 .SYNOPSIS...HIGH PRESSURE ALOFT WILL DECREASE THURSDAY THROUGH THE WEEKEND WITH A COOLING TREND. THE OFFSHORE FLOW WILL WEAKEN TONIGHT THROUGH THURSDAY. AN ONSHORE FLOW THAT WILL DEVELOP FRIDAY IS EXPECTED TO BRING SOME NIGHT AND MORNING FOG AND LOW CLOUDS INTO THE COASTAL AREAS FRIDAY NIGHT THROUGH SUNDAY. A WEAK WEATHER SYSTEM IS FORECAST TO DEVELOP OFF THE COAST EARLY NEXT WEEK WITH A MODERATE TO STRONG OFFSHORE FLOW MONDAY THROUGH WEDNESDAY. .DISCUSSION...HIGH PRESSURE ALOFT WILL DECREASE ABOUT 20-40 METERS THU WITH A STEADY DROP THRU SUN. A WEAK TROF FORECAST TO MOVE THRU SAT WITH ANOTHER WEAK TROF RIGHT BEHIND ON SUN. OFFSHORE FLOW WEAKENS TONITE THRU THU AND THEN FLOW GOES ONSHORE BY LATE FRI. UPPER LEVEL FLOW TURNS SW THU AND REMAINS THAT WAY THRU SAT. EXPECT TEMPS TO DROP OFF 4 TO 8 DEGREES THU AND A BIT EACH DAY THRU THE WEEKEND. WEAK TROF FORECAST TO DROP OFF AN UPPER LEVEL LOW JUST WEST OF NORTHERN BAJA ON MON AND REMAIN THERE THRU MID WEEK. ECMWF DIFFERENT WITH LOW DEVELOPING WELL TO THE WEST. MAYBE SOME HIGH CLOUDS FROM THE LOW IF EXTENDED IS RIGHT. EXPECT MARINE LAYER TO BEGIN TO DEVELOP ON FRI AS OFFSHORE DROPS OFF. AIR QUITE DRY OFFSHORE AND MAY TAKE ANOTHER DAY...WILL GO FOR NITE AND MORNING COASTAL FOG AND LOW CLOUDS FRI NIGHT THRU SUN. EXTENDED SHOWS AS TROF DEVELOPS...A MODERATE TO STRONG OFFSHORE FLOW WILL ALSO DEVELOP WITH GOOD UPPER LEVEL SUPPORT. WILL GO WITH THAT FOR NOW. THIS WILL CLEAR OUT THE FOG AND LOW CLOUDS THEN WITH WINDY CONDITIONS INLAND AND MOUNTAINS AND BREEZY COASTAL AREAS MON THRU WED. .SAN...NONE. WHITLOW
CAZ042-043-048-050-055>058-060>062-211400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PST WED NOV 20 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LOCAL STRONG GUSTY NORTHEAST WINDS MAINLY THROUGH AND BELOW PASSES AND CANYONS MONDAY THROUGH TUESDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WHITLOW
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2002Every state in 2002This day in weather historyWarnings in California, November 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5322817.